Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
138 Doctors are Online

Coughing fits, dizziness, light-headed, acid reflux. Taking Losartan HCTZ 100, Zegrid. Side-effect of Losartan HCTZ 100, reason?

I have had this problem with other blood pressure medications and was wondering if taking Losartan-HCTZ 100-12.5mg may be causing this. I am a 55 year old female going through menopause . I am 5 145lb. I have also been taking Zegrid 20mg. for acid reflux . I have had an endoscopy as well as colonoscopy in the last 2 years and am otherwise in good health. My doctor is treating me for asthma and I don t think that s what it is. I have been having coughing fits to the point of choking and not able to catch my breath for a few seconds. Pretty scary but it quickly subsides. 1-2 attacks a day for the last month or so. I feel a little dizzy, light-headed once in a while too. Lower than normal energy too. Any ideas? Thanks.
Asked On : Sat, 5 May 2012
Answers:  1 Views:  510
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Hi welcome to Health care magic forum. Don't try to abuse the drugs always. Ofcourse losartan can cause cough and breath less ness, when you get it even after treatment then only you consider it to be due to the drug.
Of course there are side effects like flu like symptoms cough and wheezing along with other side effects with losartan.
If you have cough and wheezing also you should consider it is due to your pre existing asthma , as after treatment of the symptoms also you should consider the prevention of further attacks of asthma. Other effects like dizzyness, lght headed ness etc are secondary to asthma .
Dont worry what ever the reason is treatment is same, except that you will stop taking the pills in case of side effect.
any how it is always wise to consult a doctor to get clarified whether it is side effect or not. Wishing for i have clarified your doubt. and thanks for calling.
Answered: Wed, 6 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor